should i forego the emla cream?


Posted by kathy , Jul 16,2001,12:14   Archive
i have my botox appt. for tomorrow. should i leave the emla off since i have the tylenol#3. ??



Recommend Current pageAuthor Profile
Replies to this message


Re: should i forego the emla cream?

Re : should i forego the emla cream? --- kathy
Posted by Shirley-Arkansas-USA , Jul 16,2001,12:53 Top of Thread Archive
Kathy,
That's up to you. Only you know how uncomfortable the injections are for you. You might use both this time, since you haven't used the Tylenol #3 before and see how it goes and then adjust accordingly for the next time. Just do whatever makes you feel the most comfortable.
Let us know how it goes.

Shirley in AR.




Recommend Original Message Top of Thread Where am I? Current pageAuthor Profile
Re: should i forego the emla cream?

Re : should i forego the emla cream? --- kathy
Posted by kathy , Jul 19,2001,11:10 Top of Thread Archive
i used both and cannot believe i lived wothout the ty 3 for so long. i would suggest it for anyone who is suffering needless pain when they get their injections. my eyes are doing their usual after botox thing: open wide for a couple of days before the side effects set in and i struggle with that for about 2 weeks or hopefully less.



Recommend Original Message Top of Thread Where am I? Current pageAuthor Profile
Re: should i forego the emla cream?

Re : Re: should i forego the emla cream? --- kathy
Posted by Jodi (jodi,Jodi), Jul 19,2001,17:16 Top of Thread Archive
Kathy,
Where does one obtain Tylenol 3? Is that the prescription version? Also, what side effects are you referring to?

I've had the treatment once and I experienced the skin of my eyelids feeling like they were REALLY tight (I don't think I was able to close my eyes completely) and I got a bruise under my left eye at an injection site. Looked like I'd been punched in the eye!

I used the emla the first time and I'd NEVER get the injections without it.




Recommend Original Message Top of Thread Where am I? Current pageAuthor Profile
Re: should i forego the emla cream?

Re : Re: should i forego the emla cream? --- Jodi
Posted by kathy , Jul 20,2001,15:21 Top of Thread Archive
you get the tylenol 3 by your doctors prescription, altho i credit shirley for suggesting it to me. i have had so many injections for my BEB that nothing else works as well, i think because i have so much scar tissue built up. i get bruises in places after my injections , not all the time but enuf that i can at least say it's not uncommon.



Recommend Original Message Top of Thread Where am I? Current pageAuthor Profile
Re: should i forego the emla cream?

Re : Re: should i forego the emla cream? --- kathy
Posted by Jodi (jodi,Jodi), Jul 20,2001,16:38 Top of Thread Archive
Kathy,
I don't mean to sound dense, but what exactly does the tylenol do for you? Is it for during the treatment or post treatment? Would it be feasible for me to just take Advil or something equal?



Recommend Original Message Top of Thread Where am I? Current pageAuthor Profile
Re:pain relief for injections.

Re : Re: should i forego the emla cream? --- Jodi
Posted by Shirley-Arkansas-USA , Jul 20,2001,17:08 Top of Thread Archive
Hi Jodi,
Kathy can answer, too, about how it helps her but the Tylenol #3 would just be useful if someone found the injections really uncomfortable. I have taken Advil or Aleve before my injections at times. I rarely do this now. Some people have quite a bit of discomfort with their injections and I personally see nothing wrong with taking Tylenol or Tylenol #3 (prescription with codeine) or some other pain medication an hour or so before the injections are to be given. EMLA cream can also be used (it is also a prescription) to help numb the area. Just ask your doctor about writing you a prescription.

I would ask that those of you that do have a lot of discomfort with your injections, ask your physician what the botox was mixed with or reconstituted with. It should be mixed with preservative free saline. If reconstituted with saline with preservatives, it is said to be more painful. The package insert gives this information to the doctors.

Shirley in AR.




Recommend Original Message Top of Thread Where am I? Current pageAuthor Profile
Re: Re:pain relief for injections/ADVIL?

Re : Re:pain relief for injections. --- Shirley-Arkansas-USA
Posted by June in Toronto (June Floyd,June in Toronto), Jul 21,2001,09:28 Top of Thread Archive
Isn't Advil aspirin - and aspirin is a blood thinner so shouldn't be taken before injections?

June in Toronto




Recommend Original Message Top of Thread Where am I? Current pageAuthor Profile
Re: Re:pain relief for injections/ADVIL?

Re : Re: Re:pain relief for injections/ADVIL? --- June in Toronto
Posted by Shirley-Arkansas-USA , Jul 21,2001,10:28 Top of Thread Archive
Hi June,
Advil and Motrin are both Ibuprofen, which is not aspirin but is an anti-inflammatory, analgesic drug. It, like vitamin E, can have a tendency to prolong the bleeding time. Aleve would probably cause the same effect. When one takes Vitamin E, they usually have been taking it on a daily basis and sometimes in large doses. Advil and Aleve could cause this same effect especially if taken on a daily basis and in large doses.
I'm not necessarily suggesting any of these drugs, just commented that I had taken one or the other before my injections. I don't take them on a routine basis, though, and didn't feel that one would cause a problem. I, personally, would be more concerned about bleeding if I was taking vitamin E on a daily basis rather than one Advil before my injections which I do not take on a routine basis.

In my personal opinion, they would all go into the same category of potential for risk for some bleeding if taken on a regular basis or in large doses. Like always, check with your physicians regarding what might be a possible drug that would cause you some undue bleeding or bruising with your injections. Everyone is different and what might cause a problem for one might not bother another.

Like Cynthia's warning about Codeine-I can't take it as it causes me extreme nausea. Others don't have a problem with it.

Shirley in AR.




Recommend Original Message Top of Thread Where am I? Current pageAuthor Profile
Re: Re:pain relief for injections/ADVIL?

Re : Re: Re:pain relief for injections/ADVIL? --- Shirley-Arkansas-USA
Posted by kathy , Jul 23,2001,11:49 Top of Thread Archive
luckily i am not having a problem with the nausea or i would definitely NOT be taking it, this is only the second time i've used it and i will continue for every set of injections; believe me the pain is not worth it.



Recommend Original Message Top of Thread Where am I? Current pageAuthor Profile
Re: Re:pain relief for injections.

Re : Re:pain relief for injections. --- Shirley-Arkansas-USA
Posted by kathy , Jul 23,2001,11:44 Top of Thread Archive
i've already asked him about the preservative free saline and he said that the preservatives actually kill the botox.
what the tylenol 3 does is take the edge off. ( i take just one about 20 minutes before the injections) and although they hurt; the minute it's over with, i can't remember that they hurt. i was also much less spacy this time because my apprehension was lessened by having taken it once before for my injections. i have enough problems almost daily with my eyes without having to feel like i am going in for the ultimate punishment: painful injections. as i said i must have a lot of scar tissue built up from having so many injections.

kathy on atlanta where so far the side effects are not too bad yet because the humidity is much lower the past few days.

i do have throat spasms tho.




Recommend Original Message Top of Thread Where am I? Current pageAuthor Profile
Re: should i forego the emla cream? and re Tylenol#3

Re : Re: should i forego the emla cream? --- Jodi
Posted by Cynthia , Jul 21,2001,09:51 Top of Thread Archive
Didn't see this caution regarding Tylenol #3, but could have easily missed it. Some people cannot take codeine, which is an active ingredient in Tylenol #3. It can make you feel very sick. The first time my husband took it he said he thought he was going to die! It wears off after awhile, but just wanted to share the caution. If it works for you though -- consider it another "help"!
Cynthia in IL where we are praying for 12-year-old grandson who is very anxious about surgery on his finger(fractured it playing baseball) on Monday.



Recommend Original Message Top of Thread Where am I? Current pageAuthor Profile
Re: should i forego the emla cream? and re Tylenol#3

Re : Re: should i forego the emla cream? and re Tylenol#3 --- Cynthia
Posted by kathy , Jul 23,2001,11:55 Top of Thread Archive
good luck to him. i think anyone gets anxious over surgery. you're right tho over the warning on the codeine. altho few people are allergic to tylenol, the codeine is a cause for concern if it makes you nauseated. i purposely took it for the first time in the clinic so if anything bad happened , they would know what to do. i had visions of me passing out and having some sort of fit in front of all the people in the crowded waiting room. far fetched, i know, but i am a worrier.



Recommend Original Message Top of Thread Where am I? Current pageAuthor Profile